MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM, STAND; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM, STAND; DIALYSIS CATHETER
Model Number 5833350
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.A photo was provided for review.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 03/2020).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that upon opening the dialysis catheter package, the package was allegedly torn.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, two electronic photos were provided for review.The photos were reviewed by engineering, the packaging engineering department, and the hemostar packaging ship test report was reviewed by post market quality.The investigation is confirmed for tear in packaging, as a tear was identified in the outer pouch.The tear appeared to go through the entire thickness of the outer pouch packaging.The definitive root cause for the tear identified in the device packaging could not be determined based on the provided information.However, it is unlikely that the tear in the packaging is manufacturing related.It is unknown if device handling and/or storage conditions at the user facility contributed to the reported event.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g4.H11: h6 (results 1, conclusion 1).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HGSTAR, 14.5 FR, ST, 35CM, STAND
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9671250
Report Number3006260740-2020-00391
Device Sequence Number16238037
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberRECW1157
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1